Jump to content
helplinedonate

Recommended Posts

Dear Doc Okun, I will like to know the effect of lapses in medication timing on PD symptoms.Like if I am late in taking my sinemet by 10 to 15mins?This sometimes happen with my first dose of sinemet in the morning,whenever I get up late.Sometimes I find it hard to get up in the morning,even when I am awake.I understand this can cause motor fluctuations.I am on a Sinemet 25/100mg,1/2tab 4x/day at intervals of 3 1/2 hrs.My questions are;    1)If this happens,how long will it take to get control of the symptoms with good timing?

2)Will it take the same time by which there were lapses to get control of the symptoms with good timing?

3)Can motor fluctuations lead to dyskinesia?

4)Why do some people develop dyskinesia so early in their course of treatment with levodopa?

5)How do you manage mild forms of dyskinesia in your practice,apart from spacing of medication or adding Amantadine?

Your kind response will be appreciated.

Share this post


Link to post
Share on other sites

On time every time is best course of action in most patients and this becomes more important the longer you have Parkinson.

1)If this happens,how long will it take to get control of the symptoms with good timing?

This is variable among cases and you need to work on the best strategy with your docs; on time dosing and correct time intervals between doses will help; sometimes extra Sinemet or Madopar for first dose is helpful.

2)Will it take the same time by which there were lapses to get control of the symptoms with good timing?

This is not the same across patients and I would not assume this...

3)Can motor fluctuations lead to dyskinesia?

Motor fluctuations are often the beginning and dyskinesia may follow though changing dose and intervals can usually help.

4)Why do some people develop dyskinesia so early in their course of treatment with levodopa?

There are many reasons....Parkinson is not one disease and sometimes the dose and interval are not managed adequately.

5)How do you manage mild forms of dyskinesia in your practice,apart from spacing of medication or adding Amantadine?

I listen to the patient, change the interval to avoid wearing off and find the optimal dose and timing for the symptoms.  I will sometimes later add amantadine for dyskinesia but I work with the dose and interval first....

Share this post


Link to post
Share on other sites

Dear Doctor Okun. 

I have found it very difficult to comply with accurate timing for the use of Sinemet. Would I be right to use the medications based on time intervals rather than accuracy of time? (i. ẹ. must it be 2pm then 4pm or if I used the last one at 225pm I could take the next dose at 425pm for a 2hr interval?). 

My Best Regards. 

 

 

Share this post


Link to post
Share on other sites

It is not one size fits all and you could try it and see if it works for you.  Most of my patients do better on strict time intervals but a few succeed with other strategies,

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×